Volume 2, issue 1 (2002)

Download this article
For printing
Recent Issues

Volume 20
Issue 4, 1601–2143
Issue 3, 1073–1600
Issue 2, 531–1072
Issue 1, 1–529

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Thin position for a connected sum of small knots

Yo’av Rieck and Eric Sedgwick

Algebraic & Geometric Topology 2 (2002) 297–309
Bibliography
1 G Burde, H Zieschang, Knots, de Gruyter Studies in Mathematics 5, Walter de Gruyter & Co. (1985) MR808776
2 M Culler, C M Gordon, J Luecke, P B Shalen, Dehn surgery on knots, Ann. of Math. $(2)$ 125 (1987) 237 MR881270
3 D Gabai, Foliations and the topology of 3–manifolds III, J. Differential Geom. 26 (1987) 479 MR910018
4 C M Gordon, J Luecke, Knots are determined by their complements, J. Amer. Math. Soc. 2 (1989) 371 MR965210
5 D J Heath, T Kobayashi, Essential tangle decomposition from thin position of a link, Pacific J. Math. 179 (1997) 101 MR1452527
6 K Morimoto, On tunnel number and connected sum of knots and links, from: "Geometric topology (Haifa, 1992)", Contemp. Math. 164, Amer. Math. Soc. (1994) 177 MR1282762
7 K Morimoto, On the super additivity of tunnel number of knots, Math. Ann. 317 (2000) 489 MR1776114
8 Y Rieck, Heegaard structures of manifolds in the Dehn filling space, Topology 39 (2000) 619 MR1746912
9 Y Rieck, E Sedgwick, Finiteness results for Heegaard surfaces in surgered manifolds, Comm. Anal. Geom. 9 (2001) 351 MR1846207
10 M Scharlemann, A Thompson, Thin position and Heegaard splittings of the 3–sphere, J. Differential Geom. 39 (1994) 343 MR1267894
11 H Schubert, Über eine numerische Knoteninvariante, Math. Z. 61 (1954) 245 MR0072483
12 J Schultens, Additivity of bridge numbers of knots, Sūrikaisekikenkyūsho Kōkyūroku (2001) 103 MR1905565
13 A Thompson, Thin position and bridge number for knots in the 3–sphere, Topology 36 (1997) 505 MR1415602